How Long Does A Heroin High Last?
One question often asked is: How long does a heroin high last?
A new user may experience a high with all its symptoms for a long 6-7 hours. As an individual builds up tolerance to heroin after continued use, they might need to inject or otherwise use the drug every 2-4 hours in order to avoid withdrawal symptoms. Not everyone becomes addicted to heroin but it’s been reported that over 50% of them are.
The stages of the high are often different for each individual. How long each stage lasts is different as well. However, a typical scenario goes like this: a few seconds of nausea followed by the “hit” or the “rush”. Depending on the users tolerance level this rush could be 10-20 minutes long. At this point a person might encounter a feeling of euphoria followed by a “jelly like” feeling of the body. The skin might feel hot and the heat might feel like it’s coming from the inside. The person could be fidgety and might not be able to keep still.
When the initial effects of the heroin rush subside, the body might experience heaviness. This heaviness might be in the head, legs, arms or hands. Maybe only above the waist, maybe only below. If the heroin was injected, users might experience a burning and itching sensation on the skin. If the users is fairly new, they could again experience some nausea along with dizziness and vomiting. This stage of the high could be anywhere from 30 minutes long to 2 hours long.
The next stage of the heroin high (may not be clearly defined) shows up as a person being either really sleepy or very alert. Often a user will alternate between the two. Often the persons breathing will slow considerably, sometime making it actually hard to breathe. You could notice that they seem to have long pauses between breaths. The pulse rate can become quite slow or irregular. At this stage, an overdose could take a person into unconsciousness and even death.
Do you want to read more about how long does a heroin high last?
Go to the home page of Heroin